Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 12, NWS Key West, FL

February 8, 2018

NWS Key West, FL issued this small craft advisory at Feb 8, 2018, 4:34 PM EST. It took effect at Feb 8, 2018, 5:00 PM EST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2018, 4:34 PM EST (21:34 UTC)
In effect from
Feb 8, 2018, 5:00 PM EST
Expired
Feb 10, 2018, 5:00 PM EST
In force
48 hr
Issued by
NWS Key West, FL

The text

As transmitted.

067 
WHUS72 KKEY 082134
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
434 PM EST Thu Feb 8 2018

GMZ052>055-072>075-090400-
/O.NEW.KKEY.SC.Y.0012.180208T2200Z-180209T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
434 PM EST Thu Feb 8 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory for the Straits of Florida. 

* WINDS...East winds will increase to near 20 knots late tonight.

* WAVES/SEAS...Seas will build to 6 to 7 feet in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

MCLOVIN
7 follow-up statements
747 
WHUS72 KKEY 090324
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1024 PM EST Thu Feb 8 2018

GMZ052>055-072>075-091000-
/O.CON.KKEY.SC.Y.0012.000000T0000Z-180209T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1024 PM EST Thu Feb 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...East winds will increase to near 20 knots.

* WAVES/SEAS...Seas will build to 6 to 7 feet in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

CLR
636 
WHUS72 KKEY 090931
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
431 AM EST Fri Feb 9 2018

GMZ052>055-072>075-091600-
/O.EXT.KKEY.SC.Y.0012.000000T0000Z-180209T1600Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
431 AM EST Fri Feb 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE STRAITS OF
FLORIDA...

* WINDS...East winds will increase to near 20 knots today.

* WAVES/SEAS...Seas will build to 6 to 7 feet in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

KN
796 
WHUS72 KKEY 091529
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1029 AM EST Fri Feb 9 2018

GMZ052>055-072>075-092200-
/O.EXT.KKEY.SC.Y.0012.000000T0000Z-180209T2200Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1029 AM EST Fri Feb 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE STRAITS OF
FLORIDA...

* WINDS...East winds near 20 knots.

* WAVES/SEAS...Seas as high as 7 feet in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

MCLOVIN
202 
WHUS72 KKEY 092130
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
430 PM EST Fri Feb 9 2018

GMZ052>055-072>075-100400-
/O.EXT.KKEY.SC.Y.0012.000000T0000Z-180210T0400Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
430 PM EST Fri Feb 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE STRAITS OF
FLORIDA...

* WINDS...East winds near 20 knots.

* WAVES/SEAS...Seas as high as 7 feet in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$


MCLOVIN
796 
WHUS72 KKEY 100309
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1009 PM EST Fri Feb 9 2018

GMZ052>055-072>075-101000-
/O.EXT.KKEY.SC.Y.0012.000000T0000Z-180210T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1009 PM EST Fri Feb 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT OVERNIGHT...

* WINDS...East winds near 20 knots.

* WAVES/SEAS...Seas as high as 7 feet in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

FUTTERMAN
370 
WHUS72 KKEY 100934
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
434 AM EST Sat Feb 10 2018

GMZ052>055-072>075-101600-
/O.EXT.KKEY.SC.Y.0012.000000T0000Z-180210T1600Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
434 AM EST Sat Feb 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE STRAITS OF
FLORIDA...

* WINDS...East winds near 20 knots.

* WAVES/SEAS...Seas as high as 7 feet in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

KN
333 
WHUS72 KKEY 101527
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1027 AM EST Sat Feb 10 2018

GMZ052>055-072>075-102200-
/O.EXT.KKEY.SC.Y.0012.000000T0000Z-180210T2200Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1027 AM EST Sat Feb 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE STRAITS OF
FLORIDA...

* WINDS...East winds near 20 knots.

* WAVES/SEAS...Seas as high as 7 feet in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

MCLOVIN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 3:25 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Feb 8, 3:25 PM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Key West FL
325 PM EST Thu Feb 8 2018

.DISCUSSION...
.CURRENTLY...
A weak frontal boundary is located across North-Central Florida
and is gradually limping southward. A band of low and mid-level
clouds associated with the front stretches from the Western-
Atlantic, through the northern Florida Peninsula, through the Gulf
of Mexico and into South Texas. North of this boundary, a broad
high pressure system is positioned near the Ohio River Valley. A
mean-layered ridge is positioned across the southern Florida
Peninsula. A few showers crossed the Florida Keys earlier in the
day, and a few are still detected across our western coastal
waters, but most KBYX detects mostly chaff at this time. Current
temperatures are generally in the low 80s across the island chain,
with a hot spot in Big Pine of 85 degrees. It is a humid February
day, with dew points in the low 70s.

.SHORT TERM...
As the anticyclone centered over the Tennessee
River Valley shifts to the mid-atlantic coastline tonight, the
cold front across North-Central Florida will continue to drift
southward and stall across South Florida tonight. A tightening
pressure gradient will cause an upward trend in wind magnitude
and shower coverage as predominant flow remains out of the east-
northeast. The frontal boundary will begin to retrograde back to
North Florida Friday afternoon and night. With no change in the
air mass expected, dew points in the low 70s will keep morning
lows 5-10 degrees above normal. High temperatures near 80 are
expected Friday.

&&

.LONG TERM...
No surprises exist in the long term portion of the forecast
package. While a series of baroclinic systems swing through the
eastern United States, a mean-layered ridge will remain in close
proximity (though, migrating E-to-W from time to time) to the
Florida Keys, blocking any passage or change in the overall air
mass. Dew points will remain near 70 degrees through at least
Thursday night, and rain chances are capped at 20 percent
throughout, varying only slightly day-to-day by peaks and lulls in
the timing of low-level moisture.

&&

.MARINE...
A weak trough of low pressure will sag southward down
the Florida peninsula and stall across South Florida tonight,
before lifting northward as a warm front Friday afternoon. A Small
Craft advisory is in effect for the Florida Straits tonight, and
small craft should exercise caution in the offshore gulf,
Bayside/Gulfside Waters, and Hawk Channel for increasing winds
late tonight. An Atlantic ridge of high pressure will stretch
towards South Florida and the Florida Keys through most of the
weekend and early into next week.

&&

.AVIATION...
Brief spells of MVFR ceilings will be possible at the island
terminals this afternoon. Otherwise, VFR conditions will prevail.
Surface winds will be out of the east near 10 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  72  80  73  81 / 20 10 -  10
Marathon  73  81  73  83 / 20 10 -  10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...MCLOVIN
Aviation/Nowcasts....11
Data Collection......Chesser

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 8, 5:42 AM EST, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
542 AM EST Thu Feb 8 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-091100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
542 AM EST Thu Feb 8 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected for today. A Small Craft
Advisory will likely be required for the coastal waters of the
Straits of Florida tonight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A Small Craft Advisory will likely be required for the coastal
waters of the Straits of Florida Friday and Friday night. A Small
Craft Advisory may be required for the coastal waters of the
Straits of Florida Saturday and Saturday night.

No hazardous weather is expected at this time for Sunday and
Sunday night.

A Small Craft Advisory may be required for the coastal waters of
the Florida Straits Monday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

KN

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.